My horror story about Lisinopril

5aces
By 5aces Latest Reply 2017-10-12 01:42:43 -0500
Started 2017-10-04 21:34:23 -0500

Subject: General Inquiry

Mr. Gary
when would you like to come in for a blood pressure check .

My story about lisinopril.

While taking this drug I could not walk 50 feet without pain in my shoulder and elbow. Major pain. Could not walk up stairs. Blood pressure would would spike to 175 when the pain started. It happen 5 or six times a day. So dizzy when getting out of a chair car that almost fainted. Acid reflux so bad I could not eat. If I bent over the pain from the acid would cause so much pain my blood pressure would spike to 175 for about five minutes. After the pain went away I the blood pressure would return to 136/89 or less.

Below is the letter I sent my VA doctor. This was after I quite taking the drug for 2 days. I took this pill for 4 months without any symptoms. I was on this pill for 14 months. Just quit it in oct 2017.

Here is the letter. Still dont know if any other damage to organs.

I Just took my blood pressure it was 136/89.

I have had no pain for almost 2 days now by not taking lisinopril. Plus all the other side effect this drug from hell has caused me for almost a year now.

I no longer dread walking up steps or hills. I no longer dread walking more than 50 yards. I feel like playing golf again and believe I can do it. I will find out this week. I am no longer dizzy when getting out of chairs or in pain when I sit down in a chair.

I may still have high blood pressure but I will not be taking this so called blood pressure drug (lisinopril} that causes my blood pressure to jump to 170 when the pain starts in my body.

This drug could have kill me and refuse to use it anymore.

I had none of these side effects on my old blood pressure medicine.

I might have had gout on the old medicine that produced kidney stones but from what I read this drug also can cause gout (uric acid level to be high).

I have stopped this drug and will not take it ever again. I guess my body just can't handle snake poison from south america.

This has been the year from hell and I had to figure it out on my own. A year ago I had none of these issues other than gout, high blood pressure and a little pain in my elbow that never stopped me from playing golf or doing anything.

Again I have stopped this drug and may never take another one if this is what I have to go through every time someone wants to change blood pressure medicines.


11 replies

w8chd
w8chd 2017-10-12 01:16:43 -0500 Report

You have to watch those doctors. Most think just because you are diabetic, you automatically have to take a blood pressure and/ or a cholesterol medication, whether you need it or not. They most always want you to take Lisinopril, regardless of blood pressure, using the "protect your kidneys" line to convince you to take it. I have taken this med in the past and still do on occasion. But only for blood pressure related reasons. Mine does spike up once in a while past the comfort zone I have set for myself. Then and only then do I use the Lisinopril just for a few days. That supposedly "normal" 120/80 crap I don't buy into. I do monitor it myself at home on a regular basis. If you have anywhere near consistent glucose control, you shouldn't need to worry about protecting anything. Largely it's just another thing they use to push another med on you. The same with cholesterol meds.

Pegsy
Pegsy 2017-10-10 12:58:03 -0500 Report

I was supposedly on lowest dose possible. I did find a new doctor very soon after. My new doctor is fine with me not being on lisinopril but seems to be determined to get me on a statin. Not going to happen.

Pegsy
Pegsy 2017-10-10 11:14:31 -0500 Report

I am so sorry for the bad experience you had with Lisinopril. I too had a lot of trouble with it. I got dizzy on walks. Had very low energy. Blood pressure dropped too low. Had unexplained aches and pains. My doctor at the time would not take my complaints seriously. I didn't have high blood pressure. She put me on it to "protect my kidneys". I took myself off of it. All problems mentioned disappeared. No more lisinopril for me. Ever.

Luis65
Luis65 2017-10-10 11:33:27 -0500 Report

Pegsy, do you remember the dose you were taking? I like you don't have high blood pressure. I have been on 5mg of Lisinopril for years for the protective effect it has on the kidneys. Just wondering what strength you doc prescribed.

As to your doc not believing you - that's really bad. If my doctor doesn't listen to my concerns it's sayonara.

Pegsy
Pegsy 2017-10-10 12:59:09 -0500 Report

I was supposedly on lowest dose possible. I did find a new doctor very soon after. My new doctor is fine with me not being on lisinopril but seems to be determined to get me on a statin. Not going to happen.

WASHED OUT
WASHED OUT 2017-10-07 22:48:07 -0500 Report

My blood pressure has been great since I was on the LCHF diet came off Lisinopril and everything has got better. It never occurred to me that that medicine may have been causing more problems than it was supposed to fix. I am glad you caught it and quit it before causing you more harm.

Just Joyce
Just Joyce 2017-10-07 16:09:22 -0500 Report

My doctor took me off of it because it caused me to cough a lot at night. Once he did that, the problem went away.

Type1Lou
Type1Lou 2017-10-06 16:47:39 -0500 Report

Different people will react differently to the same drug. I've been on lisinopril since the 1980's and, luckily for me, have had no problems with it. Sorry that wasn't the case with you.

Luis65
Luis65 2017-10-05 07:12:01 -0500 Report

It is really sad that you have experienced the worst, albeit rare, side effects of this drug. I have taken it for years in a low dose for its protective action on the kidneys. The only thing I have ever experienced is the dry hacking cough on occasion.

I have had allergic reactions to equine (horse) sera and a drug that is supposed to lower triglycerides, Lopid. Both caused hives and were stopped immediately. The thing is everyone is different. We have to pay attention to how a drug affects us in ways that are not intended.